Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 193, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 4, 2021, 9:00 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 9:00 PM CDT (02:00 UTC)
- Expired
- Jul 4, 2021, 9:50 PM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 172 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted.
212
WUUS54 KAMA 050200
SVRAMA
OKC025-TXC111-050330-
/O.NEW.KAMA.SV.W.0193.210705T0200Z-210705T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
900 PM CDT Sun Jul 4 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Cimarron County in the Panhandle of Oklahoma...
Dallam County in the Panhandle of Texas...
* Until 1030 PM CDT.
* At 859 PM CDT, severe thunderstorms were located along a line
extending from 18 miles northwest of Conlen to 3 miles southeast of
Felt to 8 miles northwest of Kenton, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Dalhart, Boise City, Texline, Kenton, Wheeless, Black Mesa Park,
Ware, Felt and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3699 10235 3655 10216 3606 10216 3606 10304
3650 10304 3650 10300 3700 10300
TIME...MOT...LOC 0159Z 013DEG 31KT 3645 10244 3655 10273 3698 10308
HAIL...1.00IN
WIND...60MPH
$$
LG2 follow-up statements
207
WWUS54 KAMA 050240
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
940 PM CDT Sun Jul 4 2021
OKC025-050249-
/O.CAN.KAMA.SV.W.0193.000000T0000Z-210705T0330Z/
Cimarron OK-
940 PM CDT Sun Jul 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR CIMARRON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3646 10216 3606 10216 3606 10304 3650 10304
3650 10300
TIME...MOT...LOC 0239Z 013DEG 31KT 3613 10253 3623 10282 3666 10317
$$
TXC111-050330-
/O.CON.KAMA.SV.W.0193.000000T0000Z-210705T0330Z/
Dallam TX-
940 PM CDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR DALLAM COUNTY...
At 939 PM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Dalhart to 6 miles northwest of Ware
to 3 miles northwest of Seneca, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart, Texline, Ware and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3646 10216 3606 10216 3606 10304 3650 10304
3650 10300
TIME...MOT...LOC 0239Z 013DEG 31KT 3613 10253 3623 10282 3666 10317
HAIL...1.00IN
WIND...60MPH
$$
Guerrero604
WWUS54 KAMA 050250
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
950 PM CDT Sun Jul 4 2021
TXC111-050300-
/O.CAN.KAMA.SV.W.0193.000000T0000Z-210705T0330Z/
Dallam TX-
950 PM CDT Sun Jul 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR DALLAM COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3646 10216 3606 10216 3606 10304 3650 10304
3650 10300
TIME...MOT...LOC 0246Z 013DEG 31KT 3607 10255 3617 10284 3660 10319
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:47 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 4, 6:47 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 647 PM CDT Sun Jul 4 2021 .AVIATION... For the 00Z TAFs, a round of showers and tstms associated with an upper level storm system will continue moving southward across the area this evening, and will impact the terminal sites. MVFR cigs are expected to redevelop at KAMA towards sunrise Monday and persist until late morning before eroding. Another round of more isolated showers and tstms may develop late Monday afternoon. Have decided not to include this element in this fcst cycle due to low confidence on location and timing. 02 && .PREV DISCUSSION... /Issued 146 PM CDT Sun Jul 4 2021/ SHORT TERM... Cluster of thunderstorms in the southeast Texas Panhandle should exit the area by late this afternoon. These storms have aided by a short wave trough moving southeast into western Oklahoma. The main area of showers and thunderstorms are expected to develop near the Raton Mesa and off the mountains of southern Colorado and northern New Mexico. These storms will be moving into an environment of increasing instability and shear as interact with a short wave trough moving through western Kansas. These storms may be discrete at first and some may be supercells across the northwest CWA, before they form into a line later this evening and move southeast through the rest of the Panhandles. Large hail and damaging winds will be the main threats from these storms. A landspout tornado can not be ruled out. Heavy rain from these storms may also cause localized areas of flooding. Thunderstorms will again be possible on Monday, mainly across the western areas. The northerly flow aloft will tend to mitigate the eastward progression of any mountain convection. There are a couple of minor short wave troughs moving through the flow that may also tough off a few showers and storms. Highs on Monday will still remain below normal with readings mainly in the 80's. LONG TERM...Tuesday through Saturday... An upper high will continue to spin over the Great Basin Region with northwesterly flow aloft for the Panhandles. By Wednesday night into Thursday, the high shifts slightly east towards the Four Corners and puts the Panhandles in northeasterly flow aloft for a brief period. By Friday the high heads back towards the Great Basin Region as a trough digs down into the Upper Midwest with northwesterly flow returning aloft through the weekend. With embedded shortwaves and south southeasterly winds at the surface continuing to provide 60s dewpoints, precipitation chances continue Tuesday and Wednesday, then halt Thursday before returning again through the weekend. The best chance for severe weather will be on Tuesday with the greatest instability present and a more defined shortwave to potentially ramp up storms later through the evening. MLCAPE values are around 1000-2000 J/kg with 0-6 km effective bulk shear around 20-25 knots so large hail and damaging wind gusts are possible. As the evening goes on, there is a potential for storms to become more linear with a surface trough. By Wednesday, the instability parameters do not look as good and the chance for severe storms becomes less likely. However, strong thunderstorms are still a possibility with another surface trough to help enhance storm development. Thursday will remain dry before precipitation chances return for the weekend. A weak frontal passage late Friday night may keep the precipitation chances continuing into Saturday morning. Temperatures will remain in the 80s Tuesday and Wednesday before warming a bit into the lower 90s Thursday and Friday. Breezy southwest winds are possible Friday with daytime mixing of 25-30 knot 850mb winds extending across the Panhandles. North winds will follow behind the weak front late Friday night and this will keep temperatures from warming above the upper 80s to lower 90s into the weekend. Rutt && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 4, 3:53 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 353 PM CDT Sun Jul 4 2021 OKZ001>003-TXZ001>020-317-051100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 353 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Texas and Oklahoma Panhandles this afternoon and tonight. Some storms may become severe with large hail and damaging winds being the main threats. A Severe Thunderstorm Watch is in effect for all of the Oklahoma Panhandle and most of the Texas Panhandle until 11 PM CDT this evening. Heavy rain may also lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible Monday through Wednesday and again Friday night into Saturday across much of the Panhandles. A severe storm cannot be ruled out on Tuesday. Storms could be capable of heavy rain leading to localized flooding or flash flooding Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through tonight.
In the hours before
Local storm report, Jul 4, 7:49 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 1 WSW GUYMON 36.68N 101.50W
07/04/2021 M62 MPH TEXAS OK ASOS
ASOS STATION KGUY GUYMON (ASOS).
&&
MJGLocal storm report, Jul 4, 8:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 1 WSW GUYMON 36.68N 101.50W
07/04/2021 M59 MPH TEXAS OK ASOS
ASOS STATION KGUY GUYMON (ASOS).
&&
MJGLocal storm report, Jul 4, 8:19 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 1 WSW ADRIAN 35.27N 102.68W
07/04/2021 E1.25 INCH OLDHAM TX STORM CHASER
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
MJGLocal storm report, Jul 4, 8:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST 6 WSW ADRIAN 35.25N 102.76W
07/04/2021 M62 MPH OLDHAM TX MESONET
MESONET STATION 109 ADRIAN 6WSW.
&&Local storm report, Jul 4, 8:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 2 ENE GOODWELL 36.60N 101.60W
07/04/2021 M73 MPH TEXAS OK MESONET
MESONET STATION GOOD GOODWELL. INITIAL
SEVERE WIND GUST OCCURRED AT 810 PM CDT WITH
PEAK GUST AROUND 815 PM CDT.
&&
MJGLocal storm report, Jul 4, 8:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
842 PM CDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
07/04/2021 M78 MPH CIMARRON OK MESONET
MESONET STATION BOIS BOISE CITY. FIRST
SEVERE GUST OCCURRED AT 830 PM CDT WITH PEAK
GUST AT 835 PM CDT.
&&
MJGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 84 min |
| Jul 4, 7:31 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 89 min |
| Jul 4, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Sherman | 93 min |
| Jul 4, 7:43 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham | 90 min |
| Jul 4, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 83 min |
| Jul 4, 9:00 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Sherman | 60 min |
| Jul 4, 9:52 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 53 min |
| Jul 4, 10:28 PM CDT | Special Weather Statement | AMA | Oldham | 62 min |
| Jul 4, 10:40 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 65 min |
| Jul 4, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 55 min |
| Jul 4, 11:28 PM CDT | Special Weather Statement | AMA | Deaf Smith | 47 min |
| Jul 4, 11:36 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| Jul 4, 11:39 PM CDT | Special Weather Statement | AMA | Randall | 36 min |
| Jul 5, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 59 min |
| Jul 5, 12:35 AM CDT | Special Weather Statement | AMA | Gray | 25 min |
| Jul 5, 12:59 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 61 min |
| Jul 5, 1:31 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 74 min |
| Jul 5, 2:34 AM CDT | Flash Flood Warning | AMA | Randall | 112 min |
| Jul 5, 2:43 AM CDT | Special Weather Statement | AMA | Randall | 47 min |
| Jul 5, 2:57 AM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| Jul 5, 6:38 AM CDT | Areal Flood Advisory | AMA | Collingsworth, Wheeler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.